Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


chances of relapse
May 27, 2006

I have hepC 1a. Txing with peg, copeg for 48 weeks. My viral load was 1.2 million at the start of tx, at 12 weeks was at 37,000. My doc wanted me to stop tx because my V/L didnt have a 2 log drop, but I insisted on continuing. Doc said I have about a 2% chance of SVR, because I am a slow responder. Now I cleared at 20 weeks and have 4 weeks of tx left. Are my chances still high for relapsing when I go off the tx?

Response from Dr. McGovern

Excellent question.

I agree with you that it was worth trying to continue. Although you did not get a 2 log drop in virus, you were pretty close to that. You are slower to clear than some patients, but you did make it after five months. However, I would not treat you for only 48 weeks because I am certain you will relapse.

If you were my patient, I would try to treat you for nine months after you obtained a non-detectable virus load. The reason I say this is that a meta-analysis of many patients who obtained a non-detectable viral load was done (Drusano, Journal of Infectious Diseases). This paper showed that the patients who kept their non-detectable viral load after treatment was stopped had a non-detectable viral load for at least nine months while on therapy. That is where I am getting my nine month rule from and I would quote that paper when writing to the insurance company, if they wanted to know the rationale.

Good luck.



Previous
how long can my brother live with aids?
Next
479,000

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement